Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 182, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 14, 2003, 12:00 PM CDT for McCurtain County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2003, 12:00 PM CDT (17:00 UTC)
- Expired
- May 14, 2003, 12:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 143 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 480 J/kg
- Mixed-layer CIN
- -383 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 141700 SVRSHV OKC089-141730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1158 AM CDT WED MAY 14 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 1230 PM CDT * AT 1158 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF EAGLETOWN... OR ABOUT 11 MILES NORTHEAST OF IDABEL...MOVING EAST AT 40 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL TO THE SIZE OF NICKELS. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA UNTIL 1230 PM CDT. LAT...LON 3411 9473 3393 9475 3388 9449 3409 9448 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 10:53 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 14, 10:53 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1053 AM CDT WED MAY 14 2003 INCREASING INSOLATION OVER EXTREME NE TX NEAR BOUNDARY WHERE STORMS ARE REFIRING. STORMS BACK TO THE OKC VICINITY WILL POSSIBLY FILL IN AND INTENSIFY...AND MOVE ESE INTO CWA. THE INSOLATION ALONG THE RED RIVER OF NE TX MAY HELP MORE QUICKLY DESTABILIZE THE REGION AS THE DEVELOPING CONVECTIVE BAND SAGS INTO THE SAME AREA. CHANGED CLOUD COVER TO VARIABLE CLOUDINESS MOST OF AREA. RAISED TEMPS A LITTLE OVER NE TX. 17 .SHV...NONE.
Hazardous weather outlook, May 14, 12:00 PM CDT, 0 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-151100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED MAY 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THROUGHOUT THE NIGHT ACROSS THE FOUR STATES REGION. HOWEVER...THE NORTHERN HALF OF THE AREA...GENERALLY ALONG AND NORTH OF INTERSTATE 20...IS THE PRIMARY AREA OF CONCERN. A WEAK WARM FRONT STRETCHES FROM THE RED RIVER OF MCCURTAIN COUNTY OKLAHOMA...THROUGH THE VICINITY OF EL DORADO ARKANSAS. THIS FRONTAL BOUNDARY WILL SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT...WITH STORMS EXPECTED TO MOVE EAST SOUTHEASTWARD AFTER FORMING. VERY LARGE HAIL IS THE PRIMARY THREAT WITH SEVERE THUNDERSTORMS TODAY AND TONIGHT...WITH STRONG DAMAGING WINDS ALSO QUITE POSSIBLE. ISOLATED TORNADOES CANNOT BE RULED OUT EITHER...ESPECIALLY JUST TO THE NORTH OF THE WARM FRONT WHERE LOW LEVEL VERTICAL WIND SHEAR WILL BE GREATEST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A CONTINUED SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY THROUGH SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, May 14, 7:17 AM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
717 AM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM FOUKE AR .88 INCH HAIL
05/13/03 MILLER REPORT FROM GENERAL PUBLIC
1100 PM ATHENS LA 1.75 INCH HAIL
05/13/03 CLAIBORNE REPORT FROM GENERAL PUBLICLocal storm report, May 14, 7:25 AM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
725 AM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 PM 1 N HOMER LA 1.00 INCH HAIL
05/13/03 CLAIBORNE FROM GENERAL PUBLICLocal storm report, May 14, 7:40 AM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
740 AM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1230 AM GIBSLAND LA 1.75 INCH HAIL
05/14/03 BIENVILLE REPORTED BY GENERAL
PUBLIC.Local storm report, May 14, 8:00 AM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
800 AM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 AM 1 N MOUNT PLEASANT TX 1.00 INCH HAIL
05/14/03 TITUS REPORTED BY FIRE
DEPARTMENT.Local storm report, May 14, 8:16 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
816 AM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 AM 5 NE MOUNT VERNON TX 1.50 INCH HAIL
05/14/03 FRANKLIN REPORTED BY LAW
ENFORCEMENTThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 10:29 AM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 31 min |
| May 14, 11:00 AM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 60 min |
| May 14, 2:59 PM CDT | Flash Flood Warning | SHV | McCurtain | 4 hr |
| May 14, 4:18 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 57 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.